Alert archive / North Carolina / Beach Hazards Statements in 2024
Beach Hazards Statement 93, NWS Newport/Morehead City, NC
NWS Newport/Morehead City, NC issued this beach hazards statement at Oct 26, 2024, 7:50 PM EDT for Carteret County, Dare County, North Carolina. It took effect at Oct 27, 2024, 8:00 AM EDT. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Oct 26, 2024, 7:50 PM EDT (23:50 UTC)
- In effect from
- Oct 27, 2024, 8:00 AM EDT
- Expired
- Oct 27, 2024, 7:43 PM EDT
- In force
- 12 hr
- Issued by
- NWS Newport/Morehead City, NC
Counties Carteret County, NC, Dare County, NC
The radar
The Morehead City radar (KMHX), 90 km from the middle of the area, began a volume at 23:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Newport, NC (KMHX), launched 12:00Z, 11.8 hours before the alert went out and 90 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1432 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 133 m²/s²
- 0-3 km storm-relative helicity
- 116 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
992 WHUS42 KMHX 262350 CFWMHX Coastal Hazard Message National Weather Service Newport/Morehead City NC 750 PM EDT Sat Oct 26 2024 NCZ196-203-205-271200- /O.NEW.KMHX.BH.S.0093.241027T1200Z-241028T0000Z/ East Carteret-Northern Outer Banks-Hatteras Island- 750 PM EDT Sat Oct 26 2024 ...BEACH HAZARDS STATEMENT IN EFFECT FROM SUNDAY MORNING THROUGH SUNDAY EVENING... * WHAT...Dangerous rip currents. * WHERE...The beaches north of Cape Hatteras, and Core Banks beaches. * WHEN...From Sunday morning through Sunday evening. * IMPACTS...Rip currents can sweep even the best swimmers away from shore into deeper water. * ADDITIONAL DETAILS...The most likely time for strong rip currents to occur is a couple hours either side of low tide, which will occur around 10:30 AM Sunday. PRECAUTIONARY/PREPAREDNESS ACTIONS... Life-threatening rip currents. If caught in a rip current, remain calm. Swim in a direction following the shoreline. If tired, float or tread water until out of the rip current. If unable to escape, face the shore and call or wave for help. && $$
2 follow-up statements
466 WHUS42 KMHX 270726 CFWMHX Coastal Hazard Message National Weather Service Newport/Morehead City NC 326 AM EDT Sun Oct 27 2024 NCZ196-203-205-271930- /O.CON.KMHX.BH.S.0093.241027T1200Z-241028T0000Z/ East Carteret-Northern Outer Banks-Hatteras Island- 326 AM EDT Sun Oct 27 2024 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT FROM 8 AM EDT THIS MORNING THROUGH THIS EVENING... * WHAT...Dangerous rip currents. * WHERE...The beaches north of Cape Hatteras, and Core Banks beaches. * WHEN...From 8 AM EDT this morning through this evening. * IMPACTS...Rip currents can sweep even the best swimmers away from shore into deeper water. * ADDITIONAL DETAILS...The most likely time for strong rip currents to occur is a couple hours either side of low tide, which will occur around 11 AM Sunday. PRECAUTIONARY/PREPAREDNESS ACTIONS... Life-threatening rip currents. If caught in a rip current, remain calm. Swim in a direction following the shoreline. If tired, float or tread water until out of the rip current. If unable to escape, face the shore and call or wave for help. && $$
841 WHUS42 KMHX 272343 CFWMHX Coastal Hazard Message National Weather Service Newport/Morehead City NC 743 PM EDT Sun Oct 27 2024 NCZ203-205-281145- /O.CAN.KMHX.BH.S.0093.000000T0000Z-241028T0000Z/ /O.NEW.KMHX.BH.S.0094.241028T1200Z-241029T0000Z/ Northern Outer Banks-Hatteras Island- 743 PM EDT Sun Oct 27 2024 ...BEACH HAZARDS STATEMENT IN EFFECT FROM MONDAY MORNING THROUGH MONDAY EVENING... * WHAT...Dangerous rip currents. * WHERE...The beaches north of Cape Hatteras. * WHEN...From Monday morning through Monday evening. * IMPACTS...Rip currents can sweep even the best swimmers away from shore into deeper water. * ADDITIONAL DETAILS...The most likely time for strong rip currents to occur is a couple hours either side of low tide, which will occur around 11:00 AM Monday. PRECAUTIONARY/PREPAREDNESS ACTIONS... Life-threatening rip currents. If caught in a rip current, remain calm. Swim in a direction following the shoreline. If tired, float or tread water until out of the rip current. If unable to escape, face the shore and call or wave for help. && $$ NCZ196-280045- /O.CAN.KMHX.BH.S.0093.000000T0000Z-241028T0000Z/ East Carteret- 743 PM EDT Sun Oct 27 2024 ...BEACH HAZARDS STATEMENT IS CANCELLED... $$
What forecasters said that day
The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Newport/Morehead City, NC wrote its last area forecast discussion before this beach hazards statement went out at Oct 26, 4:24 PM EDT, 3 hours 26 minutes earlier.
Area forecast discussion, Oct 26, 4:24 PM EDT, 3 hours 26 minutes before
Area Forecast Discussion
National Weather Service Newport/Morehead City NC
424 PM EDT Sat Oct 26 2024
.SYNOPSIS...
A cold front will push south of the area tonight with high
pressure building in from the north through the remainder of the
weekend. A mid-level disturbance will push across the region
Sunday bringing a few showers and cool temperatures. The high
then settles in through the work week, with coastal troughing
offshore.
&&
.NEAR TERM /THROUGH SUNDAY/...
As of 330 PM Saturday...The cold front has pushed to the
southern coast and temporarily stalled as it interacts with the
sea breeze but will finally push south of the area early this
evening with CAA and NE winds ramping up overnight. Skies remain
clear this afternoon but expect increasing clouds through the
overnight as a mid level shortwave moves across the region.
Models continue to trend wetter with an area of isentropic lift
moving across ENC late tonight through Sunday bringing isolated
to scattered showers. Rainfall amounts will be light for the
most part with most areas receiving less than a tenth of an inch
but some locations, mainly across southern sections, could see
to around a quarter inch. Low to night expected in the mid 50s
inland to around 60 along the coast. Mostly cloudy skies and
precip will keep temps well below average on Sunday with highs
around 60 across western sections to mid 60s along the coast.
&&
.SHORT TERM /SUNDAY NIGHT/...
As of 345 PM Saturday...Shortwave energy moves offshore Sunday
night with high pressure ridging in from the north and CAA
continuing. A few light showers may linger near the coast early
in the evening, but otherwise expect a clearing trend overnight.
Temps will be quite cool with mid to upper 40s inland and 50s
along the coast.
&&
.LONG TERM /MONDAY THROUGH FRIDAY/...
As of 3 AM Saturday...
Monday...Behind the front a return to more seasonable if not
slightly below average temps. Highs in the 60s, lows in the 40s
and dry.
Tuesday through Friday...As high pressure over the northeast
moves off the coast, our northeast flow of air will veer more
into the south to southwest and in response temps will make a
marked jump up, first into the mid 70s Tuesday, then 80s
Wednesday through Friday. Mainly dry this period but still
watching a potential stray shower or two along coastal areas
Tuesday as a coastal trof is nearby.Outer Banks or coastal
Carteret would be most at risk but maintained a dry forecast for
now. Next shot at rain would come just beyond the extended or
Friday night into Saturday as a cold front approaches.
&&
.AVIATION /19Z SATURDAY THROUGH THURSDAY/...
SHORT TERM /through Sunday/...
As of 230 PM Saturday...Pred VFR conditions expected through
tonight. A cold front will push off the coast this evening with
high pressure building in from the north. A mid-level shortwave
will bring increasing clouds overnight with isolated to
scattered showers developing late tonight and continuing through
the day Sunday. Guidance has trended more pessimistic with cigs
and could see a period of sub-VFR conditions on Sunday with best
chances across southern rtes.
LONG TERM /Sunday night through Thursday/...
As of 3 AM Saturday...VFR conditions are expected through the
period. Mainly VFR next week but low end threat for patchy fog
Monday or Tuesday morning.
&&
.MARINE...
SHORT TERM /through Sunday/...
As of 400 PM Saturday...The cold front has pushed to the
southern coast this afternoon with nly winds around 10-15 kt
across all but the southern waters where winds remain out of
the SW. CAA will ramp up this evening pushing the front south of
the area and allowing NE winds to increase to 15-25 kt. Seas
around 3-4 ft this afternoon will build to 4-7 ft late tonight
through Sunday. Continue to advertise an SCA for all waters
except the Pamlico-Pungo Rivers. Gradients expected to relax
enough for the winds to drop below SCA criteria for the northern
waters and sounds and rivers by midday Sunday but tighter
gradient across the southern/central waters will continue to
bring gusty NE winds and elevated seas into Monday.
LONG TERM /Sunday night through Thursday/...
As of 4 PM Saturday...Poor conditions will continue on the
waters Sunday night with gusts to 25 kts and seas close to 6
feet, highest winds and seas across the southern waters. Monday
will be the first sign of slightly better conditions on the
waters with gusts dropping below 25 kts but seas will still
linger near 6 feet especially outer waters. Much better
conditions on the waters by Tuesday, but especially Wednesday
and beyond as winds finally lessen to 15 kts or less out of the
southeast and in response seas subside to 3 to 4 feet.
&&
.MHX WATCHES/WARNINGS/ADVISORIES...
NC...None.
MARINE...Small Craft Advisory from 8 PM this evening to 8 AM EDT Sunday
for AMZ131-230-231.
Small Craft Advisory from 8 PM this evening to noon EDT Sunday
for AMZ135-137-150.
Small Craft Advisory from 8 PM this evening to 6 PM EDT Monday
for AMZ152-154.
Small Craft Advisory from 8 PM this evening to 10 PM EDT
Monday for AMZ156-158.
&&
SYNOPSIS...MHX
NEAR TERM...SK
SHORT TERM...SK
LONG TERM...EH/SK
AVIATION...EH/RM/SK
MARINE...EH/RM/SKHazardous weather outlook, Oct 26, 3:36 AM EDT, 16 hours 14 minutes before
Hazardous Weather Outlook National Weather Service Newport/Morehead City NC 336 AM EDT Sat Oct 26 2024 NCZ029-044>047-079>081-090>092-094-193>196-198-199-204-270745- Martin-Pitt-Washington-Tyrrell-Mainland Dare-Greene-Beaufort- Mainland Hyde-Duplin-Lenoir-Jones-Pamlico-Northern Craven- Southern Craven-West Carteret-East Carteret-Inland Onslow- Coastal Onslow-Ocracoke Island- 336 AM EDT Sat Oct 26 2024 This Hazardous Weather Outlook is for eastern North Carolina. .DAY ONE...Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NCZ203-205-270745- Northern Outer Banks-Hatteras Island- 336 AM EDT Sat Oct 26 2024 ...MODERATE RIP CURRENT RISK IN EFFECT FROM 8 AM EDT THIS MORNING THROUGH THIS EVENING... This Hazardous Weather Outlook is for eastern North Carolina. .DAY ONE...Tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Moderate Rip Current Risk. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
Nearby
Beach Hazards Statements in North Carolina, 2024Every beach hazards statement in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.